Alabama, 2014

Wildfire in Alabama, March 14, 2014

March 14, 2014 · NWS HUN · 2 events in 2 counties and zones

Dry conditions and gusty winds helped a wildfire rapidly spread near the town of Littleville. Nearly 500 acres were burned.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HUN wrote it up.

Dry conditions and gusty winds helped a wildfire rapidly spread near the town of Littleville. Nearly 500 acres were burned.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the first event at Mar 14, 10:43 AM CST, 1 hour 17 minutes earlier.

Area forecast discussion, Mar 14, 10:43 AM CST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1143 AM CDT FRI MAR 14 2014

.UPDATE...
FOR 18Z TAFS

&&

.DISCUSSION...
/ISSUED 811 AM CDT FRI MAR 14 2014/
S-SW WIND FLOW WILL INCREASE TODAY AS THE LOW LEVEL INVERSION BREAKS.
MIXING IS EXPECTED TO DEEPEN TO 5-6KFT AGL THIS AFTERNOON BASED ON
THE 12Z REDSTONE ARSENAL SOUNDING AND FORECAST SOUNDINGS. THIS SHOULD
ENABLE MOMENTUM TRANSFER AND GUSTINESS TO INCREASE. GUSTS NEAR 25
MPH ARE QUITE POSSIBLE, MAINLY IN NWRN AL. TEMPS IN THE M-U60S LOOK
ON TARGET AT THIS POINT. MID AND HIGH CLOUDS CROSSING THE MS RIVER
ARE STILL EXPECTED TO ARRIVE THIS AFTERNOON.

AK

&&

.AVIATION...
VFR CONDITIONS ARE EXPECTED TO PREVAIL DURING THE NEXT 24 HOURS.
GUSTY SWLY FLOW WILL DIMINISH EARLY THIS EVENING AS MID-HIGH LEVEL
CLOUDS MOVE IN. VIRGA OR SPRINKLES MAY OCCUR WITH THESE CLOUDS
ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE, BUT NO VSBY RESTRICTIONS
ARE ANTICIPATED. LOWER VFR CIGS (~035-040AGL) WILL DEVELOP EARLY
SATURDAY MORNING (~09-11Z) AND LIKELY REMAIN IN PLACE THRU THE
MORNING HOURS.

AK

&&

.PREV DISCUSSION...
/ISSUED 811 AM CDT FRI MAR 14 2014/
S-SW WIND FLOW WILL INCREASE TODAY AS THE LOW LEVEL INVERSION BREAKS.
MIXING IS EXPECTED TO DEEPEN TO 5-6KFT AGL THIS AFTERNOON BASED ON
THE 12Z REDSTONE ARSENAL SOUNDING AND FORECAST SOUNDINGS. THIS SHOULD
ENABLE MOMENTUM TRANSFER AND GUSTINESS TO INCREASE. GUSTS NEAR 25
MPH ARE QUITE POSSIBLE, MAINLY IN NWRN AL. TEMPS IN THE M-U60S LOOK
ON TARGET AT THIS POINT. MID AND HIGH CLOUDS CROSSING THE MS RIVER
ARE STILL EXPECTED TO ARRIVE THIS AFTERNOON.

AK

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Mar 14, 11:25 AM CST, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1225 PM CDT FRI MAR 14 2014

ALZ001>010-016-TNZ076-096-097-151100-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1225 PM CDT FRI MAR 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

LOCALLY HEAVY RAINFALL WILL BE POSSIBLE BEGINNING LATE SATURDAY
NIGHT...CONTINUING THROUGH MIDDAY SUNDAY AS A STORM SYSTEM
APPROACHES FROM THE WEST. A FEW THUNDERSTORMS WILL BE POSSIBLE DURING
THIS TIME. WINDY CONDITIONS ARE EXPECTED SATURDAY NIGHT INTO SUNDAY
MORNING...WITH GUSTS UP TO 40 MPH POSSIBLE. RAINFALL TOTALS OF ONE
TO TWO INCHES ARE EXPECTED...WITH LOCALLY HIGHER AMOUNTS.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 wildfire. Local standard time, as filed.

Wildfire, Colbert

When
March 14, 12:00 PM CST to 9:00 PM CST
Where
Colbert forecast zone
Reported by
Broadcast Media
Coordinates
34.700, -87.805 (the zone’s center; the record gives no point)

A large wildfire burned nearly 500 acres near the Twin Pines subdivision in Littleville which is very close to the Franklin/Colbert county line. Gusty winds helped the fire spread. Relative humidity lowered to between 25-35 percent during the afternoon. No structures were impacted.

Wildfire, Franklin

When
March 14, 12:00 PM CST to 9:00 PM CST
Where
Franklin forecast zone
Reported by
Broadcast Media
Coordinates
34.442, -87.844 (the zone’s center; the record gives no point)

A large wildfire burned nearly 500 acres near the Twin Pines subdivision in Littleville which is very close to the Franklin/Colbert county line. Gusty winds helped the fire spread. Relative humidity lowered to between 25-35 percent during the afternoon. No structures were impacted.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2014Every state in 2014This day in weather historyWarnings in Alabama, March 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 509814, 509815.